Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 27, 2021Catahoula Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Jul 27, 2021, 3:02 PM CDT for Catahoula Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 3:02 PM CDT (20:02 UTC)
Expired
Jul 27, 2021, 3:30 PM CDT
In force
28 min
Issued by
NWS Jackson, MS

County Catahoula Parish, LA

The radar

The Ft Polk radar (KPOE), 136 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

656 
WWUS84 KJAN 272002
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
302 PM CDT Tue Jul 27 2021
 
LAZ024-026-272030-
Concordia LA-Catahoula LA-
302 PM CDT Tue Jul 27 2021

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CONCORDIA AND 
NORTHERN CATAHOULA PARISHES UNTIL 330 PM CDT...

At 302 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 8 miles south of Wisner to Archie.
Movement was east at 5 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Jonesville, Wallace Ridge, Archie, Lee Bayou, Walters, Wildsville,
Manifest, Sicily Island and Harrisonburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3171 9201 3187 9178 3189 9171 3193 9167
      3197 9165 3197 9160 3188 9160 3188 9158
      3186 9157 3180 9158 3174 9154 3160 9173
      3143 9200 3144 9201
TIME...MOT...LOC 2002Z 262DEG 5KT 3186 9169 3160 9199 

$$

NF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 27, 12:25 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 27, 12:25 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1225 PM CDT Tue Jul 27 2021

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:

VFR conditions will prevail at all terminals through the period. A
scattered cumulus deck will continue to develop this afternoon
with the main focus being another round of afternoon to early
evening scattered showers and thunderstorms. Brief reductions in
visibility and ceiling are likely with any of these storms that
impact airfields. TAF amendments will be utilized as storms
develop if any impacts are expected. Otherwise, storms should
gradually dissipate by 28/06z with broken to scattered high clouds
overnight. MVFR to IFR visibilities from fog cannot be completely
ruled out during the morning hours, but will leave out of the TAF
for now given low confidence in timing/placement. /TW/

&&

.DISCUSSION...

Stout upper ridging extending from the Central Plains into the
Lower Mississippi Valley will remain in place today. This will
continue to support hot and humid conditions across the area with
heat index values surging into the 105-110 degree range for much
of the area. The ongoing heat advisory is well placed and no
adjustments were needed. Scattered afternoon showers and
thunderstorms will also be possible, however, near moist adiabatic
lapse rates and a lack of sufficient DCAPE will preclude the
potential for severe weather. Otherwise, the ongoing forecast
remains on track and only minor changes were needed. /TW/

Prior discussion below:

Today and Tonight...

There is no doubt about it that dangerous heat conditions will
continue on today. A surface high pressure stretching from the west
across to the Deep South will remain in control today. Diurnally
driven afternoon showers and storms will also be the case and any
rain we get, can add on to the already muggy conditions we've been
experiencing these last several days. Even with the showers and
storms we've seen these last couple of days, we've managed to exceed
expectations in regards to heating. Dewpoints will remain in the
mid to upper 70s causing increased humidity and combined with high
temperatures climbing into the mid 90s, another hot summer day
can be expected. Heat indices could reach up to 110F for a long
duration of time and with conditions unchanging, have gone ahead
and added additional northeast counties to the current 'Heat
Advisory' including a line from Attala to Noxubee and everywhere
north of there. The 'Heat Advisory' goes into effect at 10AM and
will last until 7PM this evening. The dangerous heat is also being
advertised in our HWO with an 'Elevated risk' covering areas
under the heat advisory and a 'Limited Risk' covering the
remaining counties who might not reach our heat advisory criteria
but could still see heat indices reach near 105F.

Depending on how early rain and storms kick off, some counties might
not reach the advisory criteria and if that happens, new assessments
will go underway and the advisory will be adjusted as needed but
until then, will keep what's in place. Most activity should
diminish as we start to lose day time heating during the early
evening hours but a few showers and a storm or two could linger
into the night. Muggy conditions will continue tonight as lows
only drop into the mid to upper 70s. Heat can be very dangerous so
it is suggested that outside work/play is limited, to drink
plenty of fluids and to stay in cool places!/JNE/

Wednesday through Monday...

Very hot conditions will develop at mid to late week over much of
the area, especially over the ArkLaMiss Delta region. Building
mid/upper level ridge axis from the Central Plains into the
MidSouth looks to keep most convective chances over the far south
during the mid to late week timeframe. Meanwhile over the north,
increasing warmth aloft will limit diurnal convective chances
allowing lots of sun and strong evaporation to occur of the
continued moist soil from recent rains. This will result in
dewpoints remaining in the mid to upper 70s through the max mixing
part of the day. With afternoon maxes in the mid to upper 90s and
dewpoints remaining in the mid to upper 70s, maximum heat indices
of 105-110 will be common with values from 110-115 possible over
portions of the ArkLaMiss Delta where excessive heat warnings may
become necessary Wednesday into Saturday.

Thereafter, a digging mid/upper level trough over the northeast will
begin to squash the ridge axis to the south allowing better
northwesterly flow and better convective chances Sunday into
Monday./GG/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       94  75  94  76 /  64  28  54   8
Meridian      94  74  94  74 /  65  25  55  11
Vicksburg     94  77  95  77 /  59  19  48   5
Hattiesburg   95  75  94  76 /  38  18  66  19
Natchez       93  75  93  75 /  60  29  58   8
Greenville    94  75  96  75 /  42  15  25   2
Greenwood     95  75  96  75 /  49  15  25   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>043-
     047>049-053>055-059>065-072>074.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&

TW/JNE/GG
Hazardous weather outlook, Jul 27, 3:57 AM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
357 AM CDT Tue Jul 27 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-
040>042-047>049-053>055-059>064-072-280900-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Yazoo-
Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Marion-
357 AM CDT Tue Jul 27 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Elevated
TIMING...Late morning through early evening

Dangerous heat likely with peak heat indices ranging from 106 to
110 degrees. Heat exhaustion will be likely with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Dangerous heat with maximum heat indices from 106 to 110 degrees
is expected across the area Wednesday through Saturday. Values
greater than 110 degrees are possible over portions of the
ArkLaMiss Delta region.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

MSZ026>033-036>039-043>046-050>052-056>058-065-066-073-074-280900-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Holmes-Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-
Scott-Newton-Lauderdale-Smith-Jasper-Clarke-Covington-Jones-Lamar-
Forrest-
357 AM CDT Tue Jul 27 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Limited
TIMING...Late morning through early evening

Caution is advised for possible dangerous heat as heat indices
peak near 105 degrees. Heat exhaustion will be possible with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Dangerous heat with maximum heat indices from 106 to 110 degrees
is expected across the area Wednesday through Saturday. Values
greater than 110 degrees are possible over portions of the
ArkLaMiss Delta region.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

26

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 27, 3:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
302 PM CDT Tue Jul 27 2021

LAZ024-026-272030-
Concordia LA-Catahoula LA-
302 PM CDT Tue Jul 27 2021

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CONCORDIA AND
NORTHERN CATAHOULA PARISHES UNTIL 330 PM CDT...

At 302 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 8 miles south of Wisner to Archie.
Movement was east at 5 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Jonesville, Wallace Ridge, Archie, Lee Bayou, Walters, Wildsville,
Manifest, Sicily Island and Harrisonburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3171 9201 3187 9178 3189 9171 3193 9167
      3197 9165 3197 9160 3188 9160 3188 9158
      3186 9157 3180 9158 3174 9154 3160 9173
      3143 9200 3144 9201
TIME...MOT...LOC 2002Z 262DEG 5KT 3186 9169 3160 9199

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:24 PM CDTSpecial Weather StatementJANOktibbeha66 min
Jul 26, 7:40 PM CDTSpecial Weather StatementJANForrest65 min
Jul 26, 11:20 PM CDTFlash Flood WarningJANLeake, Scott2 hr
Jul 27, 2:54 PM CDTExcessive Heat WarningJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 33 more4 days
Jul 27, 2:54 PM CDTHeat AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more5 days
Jul 27, 5:20 PM CDTSpecial Weather StatementJANWarren25 min
Jul 27, 5:34 PM CDTSevere Thunderstorm WarningJANWarren41 min
Jul 27, 6:14 PM CDTSpecial Weather StatementJANWarren31 min
Jul 27, 2:08 PM CDTSevere Thunderstorm WarningJANCatahoula52 min
Jul 27, 3:19 PM CDTFlash Flood WarningJANCatahoula3 hr

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.